1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
A disease with two faces? Re-naming ME/CFS
Persuasion Smith covers the bases on the misleading and disreputable name for our disease we've all been saddled with ...
Discuss the article on the Forums.

How do you deal with Die-off from Antivirals?

Discussion in 'General ME/CFS Discussion' started by minkeygirl, Nov 8, 2013.

  1. minkeygirl

    minkeygirl Narcissism = lack of self awareness

    Messages:
    2,278
    Likes:
    1,474
    Left Coast
    I just started on Famvir. I took 125 mgs 2 times yesterday then this morning I took 250 mgs.

    Last night lying in bed I was breathing like I ran a marathon which is not normal for me.

    This morning I could barely get out of bed (before my morning dose) and I have a headache, mild nausea and I'm still clobbered.

    I did take some Senna last night (a brand I hadn't used before) so it may be some of that but I'm going to assume this is herxing, which is a good thing. It's killing some critters that the acyclovir was not.

    I'm going to go back down to 125 mgs twice a day since this is so much fun!

    Do I just tough if out? I don't really want an antiemetic since the nausea is not that bad and they are too sedating.

    Thanks
     
    Last edited: Nov 8, 2013
  2. lnester7

    lnester7 Seven

    Messages:
    1,243
    Likes:
    1,121
    USA
    I stayed on 125 for 3 days, one pill for 2 weeks then went up. If herxing then go back to previous dose.
     
    minkeygirl likes this.
  3. minkeygirl

    minkeygirl Narcissism = lack of self awareness

    Messages:
    2,278
    Likes:
    1,474
    Left Coast
    @Inester7, That was my plan but then I decided to try 250 mgs and that just did me in so back to my original plan.

    I went up really slowly when I started on Acyclovir and had no problems at all.

    Thanks
     
  4. vamah

    vamah Senior Member

    Messages:
    591
    Likes:
    681
    Washington , DC area
    With valcyte I mostly just toughed it out and got a lot of rest. I did not have nausea though.

    You can try things for detox like chlorella (which I personally don't like), warm baths, drink lots of water.

    Reaction only lasted for about a week for me, then slowly went back to my baseline. Hope it doesn't last too long for you.
     
  5. vamah

    vamah Senior Member

    Messages:
    591
    Likes:
    681
    Washington , DC area
    Also okay to skip a dose to give your body a break.
     
  6. minkeygirl

    minkeygirl Narcissism = lack of self awareness

    Messages:
    2,278
    Likes:
    1,474
    Left Coast
    I'm drinking a lot of water. I just did it to myself by starting too quickly. I'm feeling a tad better so won't take any tonight and then start on 125 mgs tomorrow.

    Can't take cholorella. It constipates me.

    I can handle a week if I had to. I'm lucky I live alone so can do what I want an when I want.

    Thanks all.
     
  7. SOC

    SOC Moderator and Senior Member

    Messages:
    5,357
    Likes:
    6,414
    USA
    Theoretically, you shouldn't herx with antivirals like you might with some antibacterials. I think that's because the usual antivirals don't directly kill the virus-infected cells, they just stop the virus from replicating. The infected cells still need to be killed off by your immune system or die a natural death -- or something like that. o_O

    So you shouldn't get the sudden massive die-off of the pathogen that is thought to cause the Herxheimer reaction. I'd guess it's more likely that you are having a bad rxn to the antiviral itself. Backing down on your dose (and calling your doc, of course) seems like a good idea in that case. You might have to start low and go slow to get up to a therapeutic dose.
     
    vli likes this.
  8. ukxmrv

    ukxmrv Senior Member

    Messages:
    3,504
    Likes:
    2,038
    London
    Could it be IRIS?

    or another type of immune reaction?

    I remember when having IVIG we were told to take Benadryl in case of a bad reaction.
     
    SOC likes this.
  9. minkeygirl

    minkeygirl Narcissism = lack of self awareness

    Messages:
    2,278
    Likes:
    1,474
    Left Coast
    I spoke to someone who got Famvir from Dr. Rey so I'm going to follow that protocol

    125 a day for a week, then add 125 a day for a week, another 125 week 3 and then 250 twice a day.

    I also am going to stay on 800 mgs acyclovir while doing this. I feel much better on it and if it helps all the better. I'll stop once I"m on the full dose of Famvir.

    @ukxmrv, could be any but no way to know and doesn't alter the fact I took too much and had a bad reaction.
     
  10. ukxmrv

    ukxmrv Senior Member

    Messages:
    3,504
    Likes:
    2,038
    London
    Good luck Minkeygirl,

    Sorry to hear about the bad reaction. Wasn't trying to negate it or anything by suggesting IRIS. Bad reactions as I have found out can be dangerous.

    Glad to hear you are better with the Acyclovir.
     
  11. minkeygirl

    minkeygirl Narcissism = lack of self awareness

    Messages:
    2,278
    Likes:
    1,474
    Left Coast

    I know you weren't. I was just saying I didn't know. MUCH better day today. Will stick with 125 mgs daily for a week and will take at least 400 mgs acyclovir and go from there.
     
    ukxmrv likes this.

See more popular forum discussions.

Share This Page